# SDR CA090331003

- Difficulty date: March 25, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 13,659 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 2921 · Hydraulic Accumulator, Auxiliary
- Part: Accumulator
- Part number: 223002
- Condition: Fractured
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT DEPARTED AND WHILE IN CLIMB WHEN FLAPS WERE SELECTED UP A LOUD "POP" WAS HEARD AND THEN ALL HYDR PRESSURE WAS LOST AND BOTH LT/RT LIGHTS ILLUMINATED. ACFT TURNED AROUND, CARRIED OUT AN EMERGENCY GEAR EXTENSION AND LANDED WITHOUT INCIDENT. MX INVESTIGATED PROBLEM AND FOUND THE TOP OF THE ACCUMULATOR HAD COMPLETED RUPTURED AND SEPARATED FROM MAIN UNIT. THE PISTON HAD BLOWN OUT OF THE MAIN BODY AND THE AFT MOUNTING BOLT/NUT PLATE HAD PULLED THROUGH THE KEELSON WEB. SEVERAL LINES HAD BEEN DAMAGED DUE TO THE FORCE THAT THE TOP OF THE ACCUMULATOR AND PISTON DEPARTING THE BODY. ALL ITEMS REPAIRED, ACCUMULATOR REPLACED.  BOTH ENGINE PUMPS REPLACED AND HYDR FILTER REPLACED. GEAR SWINGS CARRIED OUT AND ACFT RELEASED BACK TO SERVICE. "O" RING ON TOP OF THE POWER PACK WAS ALSO REPLACED DUE TO SEEPING OF FLUID.
